4 ms·
Thank you for the expansive write-up! I'm not afraid to admit that many of the details go far beyond my understanding, but it has been very insightful nonethele
by krono 4y ago
Thank you for the expansive write-up! I'm not afraid to admit that many of the details go far beyond my understanding, but it has been very insightful nonetheless.
As someone blessed with severe combined type ADHD (aka super ADHD) and not entirely happy with my current medication, I'm always on the lookout for this type of news in a form that is relatively digestible.
The one thing I've been running into, is that all the medication works great in that they are all more or less successful in achieving those behavioural changes I am looking for, but none of them last anywhere near as long as advertised (normal release 10mg Ritalin effects come and go within the first 30 minutes of taking), which leads to nasty rebounds and such.
Currently I'm on 30+30+20 mg of staged release methylphenidate (Medikinet) and it whilst it does (barely) last me the day, there are other things that make it not so great (which I'll spare you the details of, unless interested). Just chugging along, waiting for something better to come along in the hopefully not too distant future :)
- SemanticStrengh 4y agoIt is a fundamental mistake to think those things will come in the future. They are already there, simply not prescribed for those uses. They will never be prescribed for those uses, the FDA has simply far too much inertia to allow progress in prediction practices. The good news is everything I have mentionned is accessible OTC today. Also do not mix random dopaminergic things with your methylphenidate unless your study the interactions and monitor your heart and has acess to beta blockers/benzos. If you don't tolerate vyvanse I would advise you serdexmethylphenidate. 4-fmph would probably work well for you but it is more abusable than methylphenidate and possibly more cardiotoxic. For me I couldn't sleep on it and had minor tachychardia but I am generally intolerant to stimulants (I probably have a non-diagnosed cardiac issue). Selegiline low dose or moclobemide potentiate the duration and effect of your stimulant so you should try that but as I said very careful with the effect on your cardiac rythm. titrate doses very very slowly and study the half lifes. What are your other issues with methylphen?
- krono 4y agoThanks for the pointers, I'll be bringing this up with some friends who work in related domains and see how to best bring this to practice. > What are your other issues with methylphen? Those 80mg is what I require, on average, to get the desired effects and have them last throughout the entire day. First problem is an inherited cardio-related risk factor. Even if not an immediate concern, it is a permanent one. Second one is that sometimes. lasting a day or two tops, methylphenidate has no effect on me - even not that high dosage. Happens with any brand/vehicle/release I've tried. Apparently this is really weird. We went to great lengths to try and figure out the cause, but there was no correlating pattern that we could find, and the drugs and production lines tested clean and unchanged. It's a mystery.
- SemanticStrengh 4y ago4f-mph means 4 fluorine-methylphenidate. So it is a variant of methylphenidate that is similar in effect, except it is both more potent (careful dose measurement needs a gemini milligram scale) and has a much much longer half life (once early in the morning) the fluorine is toxic in theory except its supposedly not toxic because the bond that bind fluorine to methylphenidate is one of the strongest bond in chemistry. That's why ~40% of new FDA allowed drugs use fluorine. But it can slighly alterate the binding ratio of dopa vs noradrenaline vs sert. You can buy it e.g. here https://rarechems.com https://rarechems.com + /4f-mph-hcl it has been tested by third party labs cf https://rc-scene.com/ https://rc-scene.com/ the legal status depend of the country but yeah there is a cardiotoxic risk. I would combine with Cialis 2-5mg daily since it is a potent cardioprotector and cancel vasocontriction also I advise you to take your stim 5 day per week max, otherwise you risk building tolerance. 5 days per week might be too frequent for 4f mph, I don't know. And it's too potent to be mixed with selegiline or moclobemide.
- krono 4y agoYou are just as much a hacker as any of us code-monkeys on here :) You sharing this knowledge so freely is much appreciated. I am serious about researching and further considering every bit of it.
- valec 4y agowhat are your thoughts on wellbutrin and isopropyphenidate? (not combined haha)
- SemanticStrengh 4y agofor ADHD welbutrin is effective but not very effective, much less than methyphenidate despite having the same action mechanism. One of the reason being that it is a nicotinic receptor antagonist, an awful property, that should be palliated by taking GTS and choline. Also it has less neural occupancy IIRC. Also wellbutrin cause a high? incidence of tinnitus isopropylphenidate has not been tested, it is reputed to be clean and low potency. It might make sense for stimulant intolerant people since it has low side effects. Otherwise I'd go for low dose 4f-mph or 2-fma, at least if you can't access vyvanse.
- FollowingTheDao 4y agoYou might want to get your B6 levels tested, just to rule it out. https://pubmed.ncbi.nlm.nih.gov/24321736/ https://pubmed.ncbi.nlm.nih.gov/24321736/ https://pubmed.ncbi.nlm.nih.gov/16846100/ https://pubmed.ncbi.nlm.nih.gov/16846100/
- krono 4y agoLooks to be some strong interplay going on that I wasn't previously aware of. Either way there's no harm in getting those levels checked out, cheers!
- FollowingTheDao 4y agoPlease do! B6 and Zinc! They both play a role in the pathways that make catecholamines. https://pubmed.ncbi.nlm.nih.gov/20034331/ https://pubmed.ncbi.nlm.nih.gov/20034331/
- xyzzy_plugh 4y agoI'm not a doctor but I have a good guess as to what you're experiencing. First off, have you tried Vyvanse? As far as I know it has the most stable effect over time of any of the extended release formats. This means you get a less drastic spike after initial dosage, usually 30 min to an hour, and the effect is pretty steady for 8 or so hours. You should give it a try. Regardless it sounds like you have built up high tolerance, which isn't surprising to me. If so, then the reason you believe your current dose isn't lasting is because you're used to that initial spike in effect. I've been there. What works for me is to take a hiatus. Maybe a week or two if you can get away with it. Then start at a lower dose. In the past I found increasing the dose through the week and then taking a break or a reduced dose on the weekends would help fight tolerance. Avoid caffeine and other stimulants when you're on your regular dose. If you haven't tried Vyvanse, then I encourage it. You'll want a much lower dose. Start with the 10 mg once a day and titrate up by 10mg every one or two weeks. Taking a hiatus first is a good idea otherwise you might misjudge the dose. I currently have 40s and 10s and 40 on a Monday kicks my ass, 50 on a Friday is hardly noticable, but I take the weekends off (or 10 or 20mg each day if I need to get shit done) and the following Monday 40mg will kick my ass again. In terms of the other things, not much you can do other than plan around the effects. Best of luck.
- krono 4y agoThanks for helping me troubleshoot heh Good you mention Vyvanse, I need to get the ball rolling on that. Asked my GP about it a while ago, he referred me someplace for the initial prescription and titration process, but then that place stopped taking on new cases before I had a chance to set mine up. Looks like they since opened back up with a 6 to 8 months waiting list. Tolerance and/or the "honeymoon phase" are solid mentions, but neither is at play here. Inconsistent Methylphenidate effects have been a thing for me from the very beginning. No amount of exercise, diet changes, de-stressing, lower dosages, or even month-long break have had any effect. Seems completely random, it's just weird!